Advertisement

Fractal Perturbation of Shaped Functions: Convergence Independent of Scaling

  • N. Vijender
Article
  • 24 Downloads

Abstract

In this paper, we introduce a new class of fractal approximants as a fixed points of the Read–Bajraktarević operator defined on a suitable function space. In the development of our fractal approximants, we used the suitable bounded linear operators defined on the space \({\mathcal {C}}(I)\) of continuous functions and \(\alpha \)-fractal functions. The convergence of the proposed fractal approximants towards the continuous function f does not need any condition on the scaling vector. Owing to this reason, the proposed fractal approximants approximate the function f without losing their fractality. We establish constrained approximation by a new class of fractal polynomials. In particular, our constrained fractal polynomials preserve positivity and fractality of the original function simultaneously whenever the original function is positive and irregular. Calculus of the proposed fractal approximants is studied using suitable bounded linear operators defined on the space \({\mathcal {C}}^r(I)\) of all real-valued functions on the compact interval I that are r-times differentiable with continuous r-th derivative. We identify the IFS parameters so that our \(\alpha \)-fractal functions preserve fundamental shape properties such as monotonicity and convexity in addition to the smoothness of f in the given compact interval.

Keywords

Fractal approximation Convergence Scaling factors Constrained approximation 

Mathematics Subject Classification

41A30 41A17 28A80 65D07 41A29 

Notes

Acknowledgements

The author is grateful to the referees for extensive comments and constructive suggestions. The valuable comments and suggestions led to several improvements in the paper.

References

  1. 1.
    Barnsley, M.F.: Fractal functions and interpolation. Constr. Approx. 2, 303–329 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Chand, A.K.B., Kapoor, G.P.: Generalized cubic spline fractal interpolation functions. SIAM J. Numer. Anal. 44(2), 655–676 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Bouboulis, P., Dalla, L., Drakopoulos, V.: Image compression using recurrent bivariate fractal interpolation surfaces. J. Bifurc. Chaos 16(1), 1–12 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Bouboulis, P., Dalla, L.: Closed fractal interpolation surfaces. J. Math. Anal. Appl. 327, 116–126 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Geronimo, J.S., Hardin, D.P.: Fractal interpolation functions from \(\mathbb{R}^n \rightarrow \mathbb{R}^m\) and their projections. Z. Anal. Anwend. 12, 535–548 (1993)Google Scholar
  6. 6.
    Zhao, N.: Construction and application of fractal interpolation surfaces. Vis. Comput. 12, 132–146 (1996)CrossRefGoogle Scholar
  7. 7.
    Xie, H., Sun, H.: The study of bivariate fractal interpolation functions and creation of fractal interpolated surfaces. Fractals 5(4), 625–634 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Dalla, L.: Bivariate fractal interpolation on grids. Fractals 10(1), 53–58 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Malysz, R.: The Minkowski dimension of bivariate fractal interpolation surfaces. Chaos Solitons Fractals 27, 1147–1156 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Bouboulis, P., Dalla, L.: A general construction of fractal interpolation functions on grids of \(\mathbb{R}^n\). Eur. J. Appl. Math. 18, 449–476 (2007)zbMATHGoogle Scholar
  11. 11.
    Chand, A.K.B., Kapoor, G.P.: Hidden variable bivariate fractal interpolation surfaces. Fractals 11(3), 277–288 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Chand, A.K.B., Viswanathan, P.: A constructive approach to cubic Hermite fractal interpolation function and its constrained aspects. BIT Numer. Math. 53(4), 841–865 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Chand, A.K.B., Viswanathan, P., Vijender, N.: Bicubic partially blended rational fractal surface for a constrained interpolation problem. Comput. Appl. Math.  https://doi.org/10.1007/s40314-016-0373-1
  14. 14.
    Chand, A.K.B., Vijender, N., Navascués, M.A.: Convexity/concavity and stability aspects of rational cubic fractal interpolation surfaces. Comput. Math. Model. 28(3), 407–430 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Navascués, M.A.: Fractal polynomial interpolation. Z. Anal. Anwend. 24(2), 401–418 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Nasim Akhtar, M.D., Guru Prem Prasad, M., Navascués, M.A.: Box dimensions of \(\alpha \)-fractal functions. Fractals 24(3), 1650037 (2016)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Navascués, M.A.: Non-smooth polynomials. Int. J. Math. Anal. 1, 159–174 (2007)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Navascués, M.A.: Fractal approximation. Complex Anal. Oper. Theory 4, 953–974 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Navascués, M.A.: Fractal bases of \(L_p\) spaces. Fractals 20, 141–148 (2012)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Navascués, M.A., Chand, A.K.B.: Fundamental sets of fractal functions. Acta Appl. Math. 100, 247–261 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Navascués, M.A., Sebastián, M.V.: Smooth fractal interpolation. J. Inequal. Appl. 2006, 78734 (2006).  https://doi.org/10.1155/JIA/2006/78734
  22. 22.
    Viswanathan, P., Navascués, M.A., Chand, A.K.B.: Associate fractal functions in \(L^p\)-spaces and in one-sided uniform approximation. J. Math. Anal. Appl. 433, 862–876 (2016)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Gal, S.G.: Shape Preserving Approximation by Real and Complex Polynomials. Birkhäuser, Boston (2008)zbMATHCrossRefGoogle Scholar
  24. 24.
    Chand, A.K.B., Vijender, N., Navascués, M.A.: Shape preservation of scientific data through rational fractal splines. Calcolo 51, 329–362 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Chand, A.K.B., Viswanathan, P.: rational cubic fractal interpolation function: convergence and associated parameter identification problem. Acta. Appl. Math. 136(1), 19–41 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Chand, A.K.B., Viswanathan, P.: A fractal procedure for monotonicity preserving interpolation. Appl. Math. Comput. 247, 190–204 (2014)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Andreev, A., Popov, V.A., Sendov, B.: Some problems connected with approximation by spline functions and polynomials. Stud. Sci. Math. Hung. 5, 161–171 (1970)Google Scholar
  28. 28.
    Wolibner, W.: Sur une polynome d’interpolation. Colloq. Math. 2, 136–137 (1951)MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Pál, J.: Approksimation af konvekse funktioner ved konvekse polynomier. Mat. Tidskrift B, pp. 60–65 (1925)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Mathematics Division School of Advanced SciencesVellore Institute of Technology ChennaiChennaiIndia

Personalised recommendations